Alert archive / California / Beach Hazards Statements in 2019
Beach Hazards Statement 11, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Apr 10, 2019, 9:10 AM PDT for Los Angeles County, California. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2019, 9:10 AM PDT (16:10 UTC)
- Expired
- Apr 11, 2019, 2:00 PM PDT
- In force
- 29 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162 WHUS46 KLOX 101610 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 910 AM PDT Wed Apr 10 2019 CAZ040-110015- /O.EXP.KLOX.SU.Y.0012.000000T0000Z-190410T1600Z/ /O.NEW.KLOX.BH.S.0011.190410T1610Z-190411T0100Z/ Ventura County Coast- 910 AM PDT Wed Apr 10 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...HIGH SURF ADVISORY HAS EXPIRED... The National Weather Service in Los Angeles/Oxnard has issued a Beach Hazards Statement for elevated surf and high risk of rip currents, which is in effect until 6 PM PDT this evening. * HAZARDS...Dangerous rip currents and breaking waves are expected due to elevated surf of 3 to 6 feet. * Impacts...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ041-087-110015- /O.EXP.KLOX.SU.Y.0012.000000T0000Z-190410T1600Z/ /O.NEW.KLOX.BH.S.0011.190410T1610Z-190411T0100Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 910 AM PDT Wed Apr 10 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...HIGH SURF ADVISORY HAS EXPIRED... The National Weather Service in Los Angeles/Oxnard has issued a Beach Hazards Statement for elevated surf and high risk of rip currents, which is in effect until 6 PM PDT this evening. * HAZARDS...Dangerous rip currents and breaking waves are expected due to elevated surf of 3 to 6 feet. * Impacts...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ034-035-101715- /O.EXP.KLOX.SU.Y.0012.000000T0000Z-190410T1600Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 910 AM PDT Wed Apr 10 2019 ...HIGH SURF ADVISORY HAS EXPIRED... Local sets to 10 feet are possible on west and northwest facing beaches. $$ CAZ039-101715- /O.EXP.KLOX.BH.S.0010.000000T0000Z-190410T1600Z/ Santa Barbara County South Coast- 910 AM PDT Wed Apr 10 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Local sets to 5 feet are possible for the next few hours. $$ Sweet
3 follow-up statements
076 WHUS46 KLOX 110037 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 537 PM PDT Wed Apr 10 2019 CAZ040-111300- /O.EXT.KLOX.BH.S.0011.000000T0000Z-190411T1300Z/ Ventura County Coast- 537 PM PDT Wed Apr 10 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT... * HAZARDS...Dangerous rip currents and breaking waves are expected due to elevated surf of 3 to 6 feet. * Impacts...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ041-087-111300- /O.EXT.KLOX.BH.S.0011.000000T0000Z-190411T1300Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 537 PM PDT Wed Apr 10 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT... * HAZARDS...Dangerous rip currents and breaking waves are expected due to elevated surf of 3 to 6 feet. * Impacts...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
280 WHUS46 KLOX 110816 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 116 AM PDT Thu Apr 11 2019 CAZ040-112200- /O.NEW.KLOX.SU.Y.0013.190411T2100Z-190412T1000Z/ /O.EXT.KLOX.BH.S.0011.000000T0000Z-190411T2100Z/ Ventura County Coast- 116 AM PDT Thu Apr 11 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a High Surf Advisory, which is in effect from 2 PM this afternoon to 3 AM PDT Friday. * SURF...3 to 5 feet, building to 5 to 8 feet this afternoon and continuing through tonight. * Hazards...Dangerous rip currents and breaking waves are expected. * Impacts...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ041-087-112200- /O.NEW.KLOX.SU.Y.0013.190411T2100Z-190412T1000Z/ /O.EXT.KLOX.BH.S.0011.000000T0000Z-190411T2100Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 116 AM PDT Thu Apr 11 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a High Surf Advisory, which is in effect from 2 PM this afternoon to 3 AM PDT Friday. * SURF...3 to 5 feet, building to 4 to 7 feet this afternoon and continuing through tonight. * Hazards...Dangerous rip currents and breaking waves are expected. * Impacts...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ034-035-112200- /O.NEW.KLOX.SU.Y.0013.190411T2100Z-190412T1000Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 116 AM PDT Thu Apr 11 2019 ...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a High Surf Advisory, which is in effect from 2 PM this afternoon to 3 AM PDT Friday. * SURF...5-8 FT, building to 8 to 12 feet this afternoon and continuing through tonight. * IMPACTS...Dangerous rip currents and breaking waves are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ039-112200- /O.NEW.KLOX.BH.S.0012.190411T2100Z-190412T1000Z/ Santa Barbara County South Coast- 116 AM PDT Thu Apr 11 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... The National Weather Service in Los Angeles/Oxnard has issued a Beach Hazards Statement for elevated surf and high risk of rip currents, which is in effect from this afternoon through late tonight. * HAZARDS...Dangerous rip currents and breaking waves are expected due to elevated surf of 3 to 5 feet. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ RAT
661 WHUS46 KLOX 112126 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 226 PM PDT Thu Apr 11 2019 CAZ040-041-087-120530- /O.EXP.KLOX.BH.S.0011.000000T0000Z-190411T2100Z/ /O.CON.KLOX.SU.Y.0013.000000T0000Z-190412T1000Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 226 PM PDT Thu Apr 11 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... ...BEACH HAZARDS STATEMENT HAS EXPIRED... * SURF...3 to 5 feet, building to 5 to 8 feet this afternoon and continuing through tonight. * Impacts...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ034-035-120530- /O.CON.KLOX.SU.Y.0013.000000T0000Z-190412T1000Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 226 PM PDT Thu Apr 11 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * SURF...8 to 12 feet this afternoon and continuing through tonight. * IMPACTS...Dangerous rip currents and breaking waves are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ039-120530- /O.CON.KLOX.BH.S.0012.000000T0000Z-190412T1000Z/ Santa Barbara County South Coast- 226 PM PDT Thu Apr 11 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HAZARDS...Dangerous rip currents and breaking waves are expected due to elevated surf of 3 to 5 feet. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Sweet
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 10, 5:45 AM PDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 10, 5:45 AM PDT, 3 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
545 AM PDT Wed Apr 10 2019
.SYNOPSIS...10/337 AM.
It will be breezy and cool today and sunny and a little cooler on
Thursday. A chance of some showers will develop across the
mountains Thursday night and will persist into Friday morning.
Friday will be breezy and a little warmer. Saturday will be sunny
and will be the warmest day of the next seven.
&&
.SHORT TERM (TDY-FRI)...10/313 AM.
Dry NW flow overhead. Skies are clear save for some clouds along
the Kern county border and a little patch of Stratus near
Vandenberg AFB. Winds remain the big issue with some cold air
advection pushing down the strong upper level winds combined with
4 MB of offshore flow from KBFL. The winds have dropped off across
the most of the coasts and vlys but warning level gusts will
persist across many mtn location this morning before diminishing
to advisory levels. Max temps will be near normal across the
coasts and vlys but the interior will be a few degrees blo normal.
Thursday will be a pretty uneventful day. Dry NW flow aloft will
continue. There will be offshore flow both from the N and the E.
There will be enough upper level support in the morning to keep
low end advisory wind gusts going in the mtns through noon. Max
temps will not change much except in coastal and vly locations
that are more affected by easterly offshore flow as opposed to the
northerly offshore flow.
An inside slider will move down the CA/NV border Thu night. At one
point this trof was forecast to be far enough west to bring some
precip to the area...then yesterday it looked like it would only
bring some mtn showers. Current operational forecasts are dry but
some ensemble members continue to exhibit some mtn showers. This
makes sense given the upslope flow that will set up in the trofs
wake. Kept low mtn pops in the fcst. There will be enough North
flow behind the trof to bring another round of wind advisories to
the area. The winds will not quite as strong as ydy's winds.
Aside from the upslope mtn clouds Friday will be partly cloudy
and breezy. Mdl output indicates some warming for the day compared
to Thursday but this might not happen due to the amount of cold
air that moved in behind the trof.
.LONG TERM (SAT-TUE)...10/323 AM.
The upper flow pattern will be pretty changeable for the xtnd fcst
but at least the EC and GFS agree on it. There will be decent
sized ridge on Saturday but it does not stick around for long as a
weak trof moves in on Sunday. The trof weakens on Monday before
giving way to a weak ridge on Tuesday. At the sfc there will be
onshore flow to the east every day but it will be fairly strong on
Monday and Tuesday mornings. Weak onshore flow to the north will
be replaced by weak offshore flow from the north on Monday and
Tuesday.
There is enough onshore flow and cyclonic turning aloft to gin up
a night through morning cloud pattern Sunday night through Tuesday
morning. Saturday will be sunny but there will be enough mid and
high level clouds assoc with the trof to make it partly cloudy.
Tuesdays ridge will bring back the mostly clear skies.
Saturday will be the warmest day with the highest hgts and
offshore flow. Max temps will rise to 3 to 6 degree above normal.
A cooling trend will start Sunday with the trof and max temps will
return to normal values by Monday.
&&
.AVIATION...10/1244Z.
At 12Z, there was no marine layer at KLAX.
Moderate-to-high confidence in the current forecast. Higher
confidence in flight categories, less confidence in winds. VFR
conditions are expected throughout the period, except for a chance
of LIFR to IFR conditions at terminals north of Point Conception.
There is a chance of moderate to strong wind shear and turbulence
at all terminals.
KLAX...VFR conditions are expected throughout the period. Moderate
cross winds will likely persist through 20Z. There is a 30 percent
chance of north winds greater than 20 knots between 18Z and 20Z.
Winds should shift between 19Z and 21Z to west. There is a 50
percent chance of northerly cross winds greater than 10 knots
after 03Z. There is a 30 percent chance of moderate to strong
wind shear and turbulence through 15Z.
BUR...VFR conditions are expected throughout the period. There is a
30 percent chance of moderate to strong wind shear and turbulence
through 16Z.
&&
.MARINE...10/336 AM.
For the Outer Waters, moderate-to-high confidence in Gales
continuing through Friday night. Higher confidence for Thursday
and Thursday night, less confidence today and tonight. Northwest
wind gusts expected to reach 40 knots, with potential for isolated
45 knots or more at times. The winds could subside just below
gales for a few hours late tonight and into early Thursday
morning. Winds are expected to increase again Thursday and
continue through Friday night.
For the Inner Waters north of Point Sal, moderate confidence in
gale force winds continuing through this evening. Timing has been
backed off to this afternoon and this evening, with a Small Craft
Advisory leading up to the Gale Warning. Otherwise, advisory level
winds will continue each afternoon and evening through Friday
evening and be strongest in the western portion.
For the Inner Waters south of Point Conception, high confidence
in Small Craft Advisory level winds will continue at times through
Friday. There is a 50 percent chance of gales on Thursday
afternoon and evening.
&&
.BEACHES...10/338 AM.
A High Surf Advisory is in effect through 9 AM this morning for
the west facing beaches. Surf up to reach 10 feet or higher is
expected along the Central Coast, and up to 7 feet south of Point
Conception. The highest surf will be on beaches with west to
northwest exposure. The waves will be extremely rough, and strong
rip currents will be common. The surf should subside somewhat
this morning as winds diminish some, but high surf may occur
again for periods between this afternoon and Thursday night as
winds increase.
High surf poses a risk to anyone that enters the ocean. Strong
and deadly rip currents will likely occur with this event. People
are urged to stay off rock jetties, as there is a long history of
fatalities from people that go on the rocks and into tide pools
during high surf events.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 9 AM PDT this morning for
zones 34-35-40-41-87. (See LAXCFWLOX).
Wind Advisory in effect until 11 AM PDT Thursday for zone 39. (See LAXNPWLOX).
Beach Hazards Statement in effect until 9 AM PDT this morning
for zone 39. (See LAXCFWLOX).
High Wind Warning in effect until 11 AM PDT this morning for
zones 52>54. (See LAXNPWLOX).
Wind Advisory in effect from 11 AM this morning to 11 AM PDT
Thursday for zones 52>54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until noon PDT today for zone
645. (See LAXMWWLOX).
Gale Warning in effect from noon today to 9 PM PDT this
evening for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 PM PDT this evening
for zones 650-655. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Saturday for zones
670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (FRI-TUE).
Gusty northerly winds are expected through early Friday,
especially for the mountains and southern Santa Barbara County.
High surf is possible on Central Coast beaches Friday.
&&
PUBLIC...Rorke
AVIATION...Hall
MARINE...Hall
BEACHES...Hall
SYNOPSIS...30
weather.gov/losangelesIn the hours before
Local storm report, Apr 10, 4:02 AM PDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
402 AM PDT WED APR 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM NON-TSTM WND GST 3 NNW BEVERLY HILLS 34.12N 118.41W
04/09/2019 M58 MPH LOS ANGELES CA MESONET
MESONET STATION BVRC1 BEVERLY HILLS.
&&
HALLThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:54 AM PDT | Gale Warning | LOX | 18 hr | |
| Apr 10, 2:54 AM PDT | Small Craft Advisory | LOX | 3 days |
Nearby
Beach Hazards Statements in California, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.